2 year all-clear, 2 year all-fear.

Options
124

Comments

  • iserbrown
    iserbrown Member Posts: 5,600
    Options
    @Marianne_BCNA

    For me, 
    Good suggestions like what @SoldierCrab suggested
    Now What ?  - Survivorship struggles.....

  • iserbrown
    iserbrown Member Posts: 5,600
    Options
    @Patti J 
    that sure is crappy - are they volunteers that run this program who are not properly trained in morals and ethics as well as exercise?
  • kitkatb
    kitkatb Member Posts: 442
    Options
    Yep sounds good  @Marianne_BCNA   
  • kmakm
    kmakm Member Posts: 7,974
    Options
    @Marianne_BCNA It's two thumbs up from me.  :)
  • primek
    primek Member Posts: 5,392
    Options
    I think that's a good name @Marianne_BCNA
  • Brenda5
    Brenda5 Member Posts: 2,423
    Options
    Yes, highs included would be good. Sad part is those past hormone therapy and on with their lives don't log back and tell us how they are going and give us all hope. I have a sister in law who is nearly 20 years bc free. She is older than me, still working and she has only just stopped entering in long distance running comps.
  • Annie C
    Annie C Member Posts: 850
    Options
    In the Kimberley we have an all encompassing saying of "whatnow". It is a universal greeting.  It means

    What are you up to
    What's happening
    How are you
    What are you doing

    I like @Marianne_BCNA 's suggestion of "Now what........."
    It works for me.
  • Patti J
    Patti J Member, Dragonfly Posts: 589
    Options
    @iserbrown. The facilitators are volunteers but they should have been trained. One of them acted like a child calling hetself a "bunny"!?
    I work with children who are more adult.

  • iserbrown
    iserbrown Member Posts: 5,600
    Options
    Dear oh dear!
  • Marianne_BCNA
    Marianne_BCNA Member Posts: 245
    Options
    HI everyone,
    We now have a  new category - 'what now? The highs and lows of survivorship'. Looking forward to your posts!
  • Blondy
    Blondy Member Posts: 238
    Options
    Last august I had my first mam and ultrasound a year since the killer ones. Jumped in the car and pulked out the reports. To cut a long story short I reread the ultrasound report from the year before and had a ginormous freakout. I finally got to my gp that evening ( l was ready for the whitecoats by now) . He patiently read the report and asked when I had the scan done I said today. He showed me the date . I feltvlike id been given my life back. Now I'm going again on wednesday for 6 monthly do. I swear I wont look, I also tell lies, but I will look at the date. 
  • InkPetal
    InkPetal Member Posts: 499
    Options
    You'll all be happy to know that I recieved my 2 year all-clear! 

    And I still can't wait to get my stupid tits off, this stress roller-coaster and worrying one tiny ache means I'm doomed just isn't worth it to me. /hurrumph!/

    Sorry it's taken so long to get back, I wanted to respond to everyone.

    @Blossom1961 @Zoffiel @arpie I find it so funny that everyone looks! I thought I was such a sneaky badass like a kid stealing cookies. Yes, it would be so good if there were a report in there! It really does make such a difference to hear in this thread that people are having the same experiences and feelings as I am.

    @melclarity My gosh, the amount of stuff nobody bothers to tell you. All those "survivor" pictures of happy smiling beautiful people ... I just can't relate. 
    And yes, exactly. I stopped seeing my oncologist. Apart from my only having work the only day they're available to see me, all that ever happened was their saying variants of "That's a shame" and "Poor thing" and shuffling me out of the building.
    Tamoxifen had given me lethargy and migraines, severe (physiotherapy requiring) back pain, joint swelling, weight gain, and it was just 'Poor thing, that's a shame'. Try managing the symptoms maybe? I just see my GP now because they seem to give a damn. After coming off Tamoxifen (in order to stop my clot risk anxiety when I went for my first big holiday since c) I then find that hey, while yeah the forgetfulness is left over from chemotherapy, the heavy brain fog was mostly that drug. And you're right, nobody sees, it's like we all carry around what they're calling invisible disability.

    @primek I feel you so much. Every ache and pain "well that'll be cancer again won't it." Because it apparent'y isn't a known thing, my GP told me that lethargy, chronic lethargy, chronic tiredness, are all common for years after chemo. I didn't even get a hopeful hey maybe it'll be gone by next year, I guess it's just a lasting b*ch.

    @iserbrown Hello! Yes, as I was saying it's just - I feel like a kind of impostor. Like I should be "over it" by now, but it keeps flogging me. Studies haven't been going well, I'm not confident going into this year, but I'm going to try my best, it's all I can do. Thank you so much for remembering x

    @kmakm My GP is a skin cancer specialist, and have their paws in cancer research all the time, I don't know if it's new stuff or just something they learned in their studies but they were adamant it's just a fact of survivorship, that would have been nice to have literally any one of my attending team tell me even on the day of my last treatment. And yes that's absolutely my life now too, if someone needs a Panodol I reliably have a few on hand. Thank you for sharing about your mother being 33 years cancer free that is amazing and the kind of thing we all need to hear.

    When that lethargy really hits though it's like my legs weigh 10 extra kilos a piece and I just have to drag myself around it's so bizarre having your body just decide it's had enough for the day and going on strike like that. I only had a 3 hour shift yesterday and got backache so bad I almost had to get on the floor. Just from 3 hours of standing. Rubbish! I was on Letrozole for my IVF management, it was NOT a fun drug, it was like Tamoxifen then add nausea. I'm proud of you for sticking it out.

    @Afraser It actually makes me feel really good to know there are survivors out there who don't have this s*t going on for them, and that's important too because it means everyone in treatment can have the hope of coming out the other side just like that. Thank you for adding your experience with it, it's important to see how differently people's bodies respond to it all.

    @Cherryripe @Sister It's like a permanent fog. Every day is waking up wishing I could go back to sleep! I've honestly only had one single day that I've woken up and been 'awake' since treatment and I remember it vividly because I'd forgotten what it felt like.

    @pammiesyd That's awesome! I wish mine did that. Yes! I feel like my days would work better if I had a schedule that allowed a 3 hour nap after meals, hahaha!

    @Brenda5 One of my problems might be that I've lost all mine. It's just the way life is always going to be and it makes me miserable. Thank you so much for telling is about your sister in law, that's such excellent news to hear.

    @Patti_J @SoldierCrab @Afraser That was one of the topics that came up in a training session, it's a very sensitive thing to be in and around a group of people dealing with mets circumstances. We were told that if we were to invite someone with mets into a social support group of newly diagnosed people that we ask the group how they feel about it, the reasoning being that some people (you know how chaotic everything is in those first few months) just aren't equipped psychologically to deal with the very real prospect it may be a lifelong thing and lose hope for recovery. They don't mean anything by it, it's just a protection for that fragile state and why it's SO IMPORTANT to have mets support groups around.

    @Silba It's rough isn't it! Starting tamoxifen is the WORST SH*T. My first chemo session was better!? such severe pain, feeling like I had a permanent cold, so tired it was like dragging weights on my feet to walk I just couldn't stand it and that lasted a month... and now I've been on a break, felt much better, told them how much better I've been feeling and got a lecture about how important it is with such hugely hormone positive baddies potentially lurking that I must go back on them. And feel all of that again. I'm the biggest Grinch about the whole idea. That stuff is a nightmare. Good news is that it settles. It still sucks, but it settles.

    @Michele B I feel like it's 80% the Tamoxifen. I've been off it for two months and feel tired. Just tired. Not "It hurts and it's heavy and I'd rather stay here and cry that even try to get out of bed". The good news is, I know that will go away when I'm done! Congratulations on 4 years!!! Awesome!!

    @Blondy OMG WOW way to give yourself a heart attack! Lesson learned hahaha!

  • Afraser
    Afraser Member Posts: 4,392
    Options
    Hooray! Here's to the next several dozen clear reports!